Jump to content

nausea


Recommended Posts

well I can happily report that many of my horrible early withdrawal symptoms have significantly abated.  I've made pretty good-sized cuts in my dosage, and I feel like I'm doing well with my taper.  However, one new symptom I have is nausea after I eat.  This is occasionally accompanied by brief, stinging abdominal pains.  The pains are bearable, but the nausea has me worried that there's something else wrong with me.  Has anybody experienced nausea after they eat?  Is this a fairly common issue?  If so, why would it take 2 weeks to appear, as opposed to the other symptoms, which manifested right away?

One of the hardest things about withdrawal for me is the constant fear that there is something else wrong with me, some pernicious and chronic disease process. 

Link to comment
Share on other sites

Hi blick32,

 

I too have experienced GI distress quite a few times during my taper, mainly heartburn, nausea, diarhea, and bloating. Below is an excerpt from the Ashton Manual referring to digestive problems during w/d.....

 

"Digestive problems Some people have no problems at all with their digestive systems during or after withdrawal, and may even notice that they are enjoying their food more. Others, perhaps more prone constitutionally, may complain of a range of symptoms associated with "irritable bowel syndrome" (IBS). These can include nausea, vomiting, diarrhoea, constipation, abdominal pain, flatulence, gaseous distension and heartburn. Quite a few have found these symptoms so uncomfortable that they have undergone hospital gastrointestinal investigations, but usually no abnormality is found. The symptoms may be partly due to overactivity in the autonomic nervous system, which controls the motility and secretions of the gut and is very reactive to stress, including the stress of benzodiazepine withdrawal. In addition, there are benzodiazepine receptors in the gut. It is not clear what the functions of these receptors are or how they are affected by benzodiazepines or benzodiazepine withdrawal, but alterations in these receptors may play some part in increasing gut irritability."

 

Hope this helps.

 

T2

Link to comment
Share on other sites

I have had intermittent ibs for a few years now, though without nausea.  It seems likely that the nausea is related to the benzos, but it still has me concerned.  I can logically connect mental symptoms to the drugs, but the physical symptoms always worry me.
Link to comment
Share on other sites

Hi blick32,

 

Yes I agree about your concerns, I had my gall bladder out 13 years ago and that in itself presents GI problems, but since my tapering they have become more pronounced. If your nausea doesn't clear in a few days, you may want to have it checked out. You may want to search other blogs, as I have read that others have experienced nausea. No one can know exactly what you are experiencing and having it looked at by someone will ease your mind. Nausea has appeared with me at least 3 times during my taper but is usually gone in 1-3 days and is not constant.

 

 

T2

Link to comment
Share on other sites

my nausea is intermittent and is now accompanied by a painful burning sensation in my mid-upper back.  I sometimes get this sensation in my upper abdomen as well.  this is all pretty much freaking me out.
Link to comment
Share on other sites

Hi blick32,

 

I have not heard of these symptoms from what I have read, but someone else may have experienced this. Some people experience burning sensations in their extremities like feet and legs. You may want to check with your doctor to rule out any other problems.

 

 

T2

Link to comment
Share on other sites

Have you had it checked out by a doctor? I'd hate to claim it's benzos and then find out it was something else.
Link to comment
Share on other sites

my nausea is intermittent and is now accompanied by a painful burning sensation in my mid-upper back.  I sometimes get this sensation in my upper abdomen as well.  this is all pretty much freaking me out.

 

blick - I have been nauseated after I eat over the last month or so.  (Had an apple about an hour ago and got nauseated.) :crazy:

 

In addition, I've been having the pain in the upper back which I know to be esophageal spasms in my case.  I used to have them a few times a year but have recently had as many as 3 "attacks'  during the night.  Really freaks me out, too.  I have a prescription for nitroglycerine tablets which stops the spasms.  I have a script for an anti-spasmotic, too, which I haven't tried yet.  I'm hoping that the frequency of these spasms will decline as my brain gets back to normal.

Link to comment
Share on other sites

I too battled nausea during my benzo nightmare!!  I dropped 17 lbs over a 3 month period.  All I could manage to keep down was peanutbutter sandwiches.  I would get the burning sensation checked out though.  My mother had something like that when her gall bladder went bad.  Always best to be safe and have a doc rule out other things.

 

Love,

 

Jen

Link to comment
Share on other sites

×
×
  • Create New...